# SDR CA141119005

- Difficulty date: November 13, 2014
- Submitted: March 12, 2015
- Operation: General aviation
- Make and model: Beech 200BEECH
- Aircraft time: 14,149 hours
- Engine: Pwa PT642A
- System (JASC): 2820 · Aircraft Fuel Distribution System
- Part: Check Valve
- Part number: 10138901165
- Condition: Malfunctioned
- Location: Fuel System
- Stage of operation: CL
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: A

## Discrepancy

(CAN) AFTER TAKEOFF THE FLIGHT CREW NOTICED FUMES IN THE CABIN, AND QUICKLY DETERMINED THE PRESENCE OF SMOKE. THEY DECIDED TO DECLARE AN EMERGENCY AND RETURN TO THE AIRPORT. THE AIRCRAFT LANDED WITHOUT ISSUE.  WHILE INVESTIGATING THE CAUSE IT WAS FOUND THAT A CHECK VALVE IN THE FUEL PURGE SYSTEM WAS FAULTY, AND IT ALLOWED FUEL TO BACK UP INTO THE FLOW PACK OF THE RELATED ENGINE. ONCE FUEL ENTERED THE FLOW PACK, THE BLEED AIR SYSTEM CARRIED THE FUMES/SMOKE TO THE CABIN AIR VENTS.
